MAUDE Adverse Event Report: SMITH & NEPHEW, INC. STRAIGHT SCREWDRIVER; PROSTHESIS, KNEE, FEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, METAL/POLYMER

SMITH & NEPHEW, INC. STRAIGHT SCREWDRIVER; PROSTHESIS, KNEE, FEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, METAL/POLYMER
Model Number 71362293
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 09/24/2020
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the r3 screwdriver tip is rounded off and will not engage properly.No delay or harm reported.The event was noticed outside a surgical environment since no case was involved.
 
Additional Manufacturer Narrative
The device, intended for use in treatment, was not returned for evaluation.Therefore, product analysis could not be performed at this time.So the reported event could not be confirmed.A review of complaint history did not reveal additional complaints for the listed item.This device is a reusable instrument that can be exposed to numerous surgeries; damage from repeated use can occur.Damage from prolonged use, misuse or rough handling are likely probable causes of the reported event.We recommend that all reusable instruments be routinely inspected for wear and damage and replaced as necessary.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.Based on this investigation, the need for corrective action is not indicated.Without the actual product involved and/or device information, our investigation cannot proceed.If the device or new information is received in the future, this complaint can be re-opened.No further investigation warranted for these complaints; however, we will continue to monitor for future complaints and investigate as necessary.Internal complaint reference number: (b)(4).
 
Additional Manufacturer Narrative
Section d3 and h6 were added.Internal complaint reference number: (b)(4).

Brand Name
STRAIGHT SCREWDRIVER
Common Device Name
PROSTHESIS, KNEE, FEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, METAL/POLYMER
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
MDR Report Key10702665
Report Number1020279-2020-05561
Device Sequence Number3630299
Product Code HRY
UDI-Device Identifier03596010454188
UDI-Public03596010454188
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K121393
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/07/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number71362293
Device Catalogue Number71362293
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 09/24/2020
Supplement Date Received by Manufacturer03/28/2021
03/28/2021
Initial Report FDA Received Date10/19/2020
Supplement Report FDA Received Date04/06/2021
04/07/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1